Office Anesthesia Emergencies Flashcards
7 cards from real DAANCE practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 7 Office Anesthesia Emergencies flashcards as text
A patient undergoing IV sedation suddenly develops a widespread urticarial rash, bronchospasm, and a drop in blood pressure to 70/40 mmHg. What is the FIRST drug to administer?
Answer: Epinephrine 1:1000 0.3 mg IM
Epinephrine 1:1000 (0.3 mg IM into the anterolateral thigh) is the first-line treatment for anaphylaxis due to its rapid alpha and beta adrenergic effects.
During IV sedation, the capnograph waveform suddenly disappears and SpO2 begins to fall. What is the most likely cause?
Answer: Complete airway obstruction or apnea
A flat (absent) capnograph waveform with falling SpO2 indicates apnea or complete airway obstruction, requiring immediate airway intervention.
A patient receiving propofol develops muscle rigidity, hyperthermia (40.5°C), and a rising EtCO2. Which condition should be suspected?
Answer: Malignant hyperthermia
Rising EtCO2, hyperthermia, and muscle rigidity following an anesthetic trigger agent are hallmarks of malignant hyperthermia, a life-threatening pharmacogenetic disorder.
When performing a jaw-thrust maneuver to relieve airway obstruction, the dental anesthesia assistant should place fingers:
Answer: On the angles of the mandible and displace it anteriorly
The jaw-thrust places fingers behind the angles of the mandible and displaces it anteriorly, lifting the tongue off the posterior pharyngeal wall without neck extension.
A patient develops acute respiratory depression after receiving fentanyl during office-based sedation. What is the recommended initial dose of naloxone in an adult?
Answer: 0.4–2 mg IV titrated in 0.1 mg increments
Naloxone 0.4–2 mg IV is given in small increments (0.1 mg) to reverse opioid-induced respiratory depression while minimizing acute opioid reversal side effects.
Which of the following ECG findings during IV sedation monitoring requires IMMEDIATE intervention?
Answer: Pulseless ventricular tachycardia
Pulseless ventricular tachycardia is a shockable cardiac arrest rhythm requiring immediate CPR and defibrillation.
During office sedation, a patient becomes unresponsive with clenched teeth and tonic-clonic movements lasting 90 seconds. After the seizure stops, the priority is:
Answer: Ensure airway patency, oxygenation, and monitor vital signs
Post-ictal management focuses on maintaining a patent airway and adequate oxygenation while monitoring vital signs, as most self-limited seizures do not require immediate anticonvulsants.
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- aaoms.org — Retake fee, test delivery, eligibility, fees, exam format, passing score, renewal, retake policy, score release, time limit · verified Oct 2026